Alert archive / Pennsylvania / Winter Weather Advisories in 2008

Winter Weather Advisory 7, NWS Philadelphia/Mount Holly

March 30, 2008Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this winter weather advisory at Mar 30, 2008, 3:02 PM EDT for Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey. It took effect at Mar 31, 2008, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2008, 3:02 PM EDT (19:02 UTC)
In effect from
Mar 31, 2008, 2:00 AM EDT
Expired
Mar 31, 2008, 9:43 AM EDT
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA

The radar

The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPHI 301902
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
302 PM EDT SUN MAR 30 2008

...A WINTRY MIX MAY OCCUR TONIGHT AND MONDAY MORNING...

NJZ001-PAZ054-055-311000-
/O.NEW.KPHI.WW.Y.0007.080331T0600Z-080331T1500Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
302 PM EDT SUN MAR 30 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT
MONDAY. 

A WARM FRONT APPROACHING FROM THE SOUTH WILL BRING PRECIPITATION
TO THE SOUTHERN POCONOS AND NORTHERN NEW JERSEY LATER TONIGHT AND
LASTING INTO MONDAY. AT THE ONSET, THE PRECIPITATION MAY FALL AS
SNOW, SLEET OR FREEZING RAIN. WHILE NO SIGNIFICANT ACCUMULATIONS
OF SNOW OR ICE ARE EXPECTED, ANY ACCUMULATION MAY CAUSE SLIPPERY
ROADS WHICH MAY SLOW TRAVEL. WARMER AIR WILL ARRIVE MONDAY MORNING 
AND CHANGE ALL THE PRECIPITATION TO RAIN.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$


OHARA
2 follow-up statements
000 
WWUS41 KPHI 310708
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
308 AM EDT MON MAR 31 2008

...A WINTRY MIX MAY OCCUR THIS MORNING...

NJZ001-PAZ054-055-311500-
/O.CON.KPHI.WW.Y.0007.000000T0000Z-080331T1500Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
308 AM EDT MON MAR 31 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

A WARM FRONT APPROACHING FROM THE SOUTH WILL BRING A MIX OF RAIN
AND SLEET TO THE POCONOS AND NORTHWEST NEW JERSEY THIS MORNING.
OVER THE HIGHER ELEVATIONS THERE WILL ALSO BE SOME FREEZING RAIN.
HOWEVER, AS TEMPERATURES RISE TODAY, ANY WINTRY PRECIPITATION WILL
CHANGE TO PLAIN RAIN BY AFTERNOON. 

WHILE NO SIGNIFICANT ACCUMULATIONS OF SNOW OR ICE ARE EXPECTED...
EVEN A LIGHT ACCUMULATION OF SLEET OR FREEZING RAIN MAY CAUSE
SLIPPERY ROADS WHICH MAY SLOW TRAVEL. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

RNS
000 
WWUS41 KPHI 311343
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
943 AM EDT MON MAR 31 2008

NJZ001-PAZ054-055-311445-
/O.CAN.KPHI.WW.Y.0007.000000T0000Z-080331T1500Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
943 AM EDT MON MAR 31 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

WITH THE POSSIBLE EXCEPTION OF AN ISOLATED AREA OR TWO, TEMPERATURES
THROUGHOUT THE REGION HAVE RISEN TO OR SLIGHTLY ABOVE THE FREEZING
MARK AND WILL CONTINUE TO RISE SLOWLY THROUGH THE DAY. WHATEVER
PRECIPITATION FALLS DURING THE NEXT FEW HOURS IS NOT EXPECTED TO
PRODUCE ANY SIGNIFICANT ICING. THEREFORE, THE NATIONAL WEATHER
SERVICE HAS CANCELLED THE WINTER WEATHER ADVISORY.

$$

RPW/MG

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Mar 30, 7:56 AM EDT, 7 hours 6 minutes earlier.

Area forecast discussion, Mar 30, 7:56 AM EDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
756 AM EDT SUN MAR 30 2008

.SYNOPSIS...
HIGH PRESSURE WILL CROSS THE AREA LATER TODAY AND TONIGHT.
A WARM FRONT IS FORECAST TO CROSS THE REGION MONDAY NIGHT
FOLLOWED BY A COLD FRONT TUESDAY NIGHT. HIGH PRESSURE WILL THEN
CONTROL THE WEATHER WEDNESDAY AND THURSDAY FOLLOWED BY A LOW
PRESSURE AREA FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH HIGH PRESSURE CROSSING THE REGION, DRY AIR WILL CONTINUE TO
DOMINATE. SOME HIGH CLOUDS WERE MOVING ACROSS THE SOUTHERN PARTS
OF THE REGION AND THIS SHOULD CONTINUE TODAY AS INDICATED ON THE
FCST SOUNDINGS. FCST TEMPS TODAY SHOULD BE A BIT HIGHER THAN
YESTERDAY WITH A SUBSTANTIAL AMOUNT OF SUNSHINE, ESPECIALLY N OF
PHL. FARTHER SOUTH, TEMPS WILL BE SIMILAR TO YDA WITH LIGHT
ONSHORE FLOW AND BKN CLOUDS LIMITING THE WARMTH OF THE SUN.

ALONG THE COAST, WINDS WILL BECOME ONSHORE AND TEMPS WILL HAVE A
HARD TIME HITTING 50 DUE TO THE FETCH FROM THE COLD OCEAN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
WARM AIR ADVECTION DEVELOPS TONIGHT, BUT LEFTOVER DRY AIR WILL
MAKE IT DIFFICULT TO DEVELOP PCPN THROUGH MOST OF THE NIGHT. THE
MAIN EFFECT WILL BE AN INCREASE IN THE CLOUDS. AN APPROACHING WARM
FRONT WILL BRING MORE MOISTURE TO THE REGION MONDAY. HOWEVER, THE
BEST LIFT LOOKS TO BE OVER THE NORTHERN ZONES. THEREFORE, POPS ARE
HIGHEST THERE. OVER THE SOUTHERN AREAS, RAIN IS MORE CHANCY ON
MONDAY. OVER THE POCONOS AND NW NJ, IT WILL BE A RACE AS TO
WHETHER IT WILL WARM UP BEFORE PCPN BEGINS. I MAINTAINED THE
PREVIOUS MENTIONS OF PSBL FZRA AND SNOW AS PCPN BEGINS MONDAY AS
EVAPORATIONAL COOLING COULD KEEP THE ATMOSPHERE COLD ENOUGH FOR A
PERIOD OF WINTRY PCPN, ESPECIALLY AT THE HIGHER ELEVATIONS.

THE WARM FRONT FROM THE SOUTH MOVES THROUGH MONDAY NIGHT WITH SOME
RAIN LIKELY NORTH BEFORE IT MOVES THROUGH, OTHERWISE, SCATTERED
SHOWERS REMAIN POSSIBLE THROUGH THE AREA. TEMPERATURES ON MONDAY
NIGHT WILL EITHER REMAIN STATIONARY OR RISE SLOWLY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE LATEST ECMWF IS SIMILAR TO THE PREVIOUS FCST FROM HPC. THIS
MEANS TUESDAY WILL BE QUITE MILD AS WE GET INTO A WARM SECTOR TO
THE SOUTH OF THE WARM FRONT AND AHEAD OF AN APPROACHING COLD
FRONT. TEMPERATURES SHOULD BE QUITE MILD EXCEPT ALONG THE COAST
DUE TO THE COLD OCEAN. THERE COULD BE SOME SHOWERS, BUT THEY SHOULD
NOT BE VERY WIDESPREAD UNTIL THE COLD FRONT COMES THROUGH FROM THE
WEST TUESDAY NIGHT. WITH THIS COLD FRONT THERE MIGHT BE SOME TSTMS
BUT THAT FAR OUT IN TIME AND WITH A NIGHTTIME OCCURANCE, I KEPT
THEM ISOLATED IN THE GRIDS.

HIGH PRESSURE THEN DOMINATES WEDNESDAY AND THURSDAY AS DRY COOL
AIR RETURNS TO THE REGION.

ON FRIDAY, ANOTHER WARM FRONT APPROACHES FROM THE SOUTH DURING THE
DAY, BUT LOW PRESSURE AND AN APPROACHING COLD FRONT FROMTHE WEST
SHOULD LIMIT HOW MUCH OF THE REGION GETS INTO THE WARM SECTOR, IF
ANY. PCPN ASSOCIATED WITH THIS NEW SYSTEM COULD BEGIN AS A BRIEF
PERIOD OF WINTRY MIX NORTH, BUT CONSIDERING THE LATEST ECMWF, THE
CHANCES OF WINTRY PCPN LOOK TO BE DIMINISHING.

SATURDAY...DRY AIR RETURNS WITH A NEW AREA OF HIGH PRESSURE FROMT
HE WEST.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH TODAY BEFORE
SLOWLY PUSHING OFFSHORE TONIGHT.  AS A RESULT, THE SKY WILL BE
MOSTLY CLEAR DURING THE DAY, WITH SOME HIGH CLOUDS, BEFORE CLOUDS
INCREASE TONIGHT, BUT THESE CLOUDS WILL MAINLY BE AC.  VFR
CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD, WITH ANOTHER DAY OF
EXCELLENT FLYING CONDITIONS.  WINDS WILL BE LIGHTER THAN THEY WERE
ON SATURDAY AS WELL, WITH MOST LOCATIONS 10 KTS OR LESS.

BEYOND THE TAF PERIOD, THE LARGE AREA OF HIGH PRESSURE WILL MOVE
FARTHER OFFSHORE TONIGHT AND MONDAY ALLOWING FOR A FURTHER INCREASE
IN CLOUDS AND MOISTURE IN THE SOUTHERLY FLOW AHEAD OF A LOW PRESSURE
SYSTEM MOVING FROM THE SOUTHERN PLAINS TO THE GREAT LAKES.

ON MONDAY, THE ASSOCIATED WARM FRONT WILL CROSS THE REGION, BRINGING
AN INCREASED CHANCE OF PRECIPITATION AND POSSIBLY SOME CIG AND VSBY
RESTRICTIONS. AS THE LOW MOVES NORTH INTO CANADA, ITS ATTENDANT COLD
FRONT WILL CROSS THE REGION LATE TUESDAY OR EARLY TUESDAY NIGHT,
POSSIBLY TOUCHING OFF A ROUND OF SHOWERS, AND AGAIN POSSIBLY
BRINGING SOME VSBY AND CIG RESTRICTIONS.   HIGH PRESSURE RETURNS
WEDNESDAY.

&&

.MARINE...
NE WINDS AROUND THE LARGE AREA OF HIGH PRESSURE TO OUR NORTH ARE
GUSTING TO AROUND 25 KT AND HAVE PUSHED SEAS TO AROUND 5 FT ON OUR
OCEAN WATERS. HAVE RAISED SMALL CRAFT ADVISORIES ON THE OCEAN SOUTH
OF LITTLE EGG INLET AND ON THE LOWER DELAWARE BAY. THIS WILL BE A
SHORT LIVED ADVISORY, ONLY GOING UNTIL 4 PM THIS AFTERNOON. WINDS
WILL GRADUALLY SWING AROUND TO THE EAST THIS AFTERNOON AND LOOSE
THEIR GUSTINESS. THUS SEAS WILL FALL BACK BELOW SMALL CRAFT
ADVISORY CRITERIA. AS THE HIGH MOVES OFF TO THE EAST, WINDS WILL
GRADUALLY SWING AROUND FROM TO THE S. THE PRESSURE GRADIENT WILL
BEGIN TO TIGHTEN MONDAY INTO TUESDAY AS LOW PRESSURE MOVES FROM
THE SOUTHERN PLAINS TO THE GREAT LAKES. SMALL CRAFT ADVISORY
CONDITIONS ARE POSSIBLE MONDAY OR MONDAY NIGHT IN THE SOUTHERLY
FLOW AND MAY CONTINUE UNTIL A COLD FRONT CROSSES THE AREA TUESDAY
NIGHT. BLUSTERY NW WINDS LATE TUESDAY NIGHT INTO WEDNESDAY WILL
DROP OFF LATER WEDNESDAY ALLOWING CONDITIONS TO DROP BELOW
ADVISORY CRITERIA AS HIGH PRESSURE MOVES BACK IN.

&&

.FIRE WEATHER...
FORECAST RELATIVE HUMIDITY VALUES LOOK TO BE BELOW 30 PERCENT OVER A
MAJORITY OF THE AREA, AS STRONG HIGH PRESSURE REMAINS IN PLACE.
HOWEVER, WINDS WILL BE LIGHTER THAN THEY WERE ON SATURDAY AND FUELS
ARE STILL NOT VERY DRY ACROSS MOST OF THE REGION.  AGAIN, WHILE
THERE IS A HIGH FIRE DANGER ACROSS THE AREA, CONDITIONS ARE NOT
EXPECTED TO WARRANT A RFW.  ALSO, MOISTURE WILL BE ON THE INCREASE
LATER THIS AFTERNOON AND TONIGHT, WHICH SHOULD FURTHER ALLEVIATE
ANY FIRE WX CONCERNS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ431-
     452>455.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...NIERENBERG
MARINE...RPW/NIERENBERG
FIRE WEATHER...NIERENBERG
Hazardous weather outlook, Mar 30, 7:48 AM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
748 AM EDT SUN MAR 30 2008

NJZ001-PAZ054-055-311200-
SUSSEX-CARBON-MONROE-
748 AM EDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF MIXED RAIN, SLEET, AND SNOW EARLY MONDAY
MORNING, ESPECIALLY OVER HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062-
067>071-311200-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
748 AM EDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-452>455-311200-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
748 AM EDT SUN MAR 30 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-450-451-311200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
748 AM EDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RPW

Nearby

Winter Weather Advisories in Pennsylvania, 2008Winter Weather Advisories in New Jersey, 2008Every winter weather advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.